Alert archive / Pennsylvania / Flash Flood Warnings in 2010

Flash Flood Warning 13, NWS State College, PA

June 3, 2010Cumberland County, York County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 3, 2010, 7:23 PM EDT for Cumberland County, York County, Pennsylvania. It was in force for 93 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2010, 7:23 PM EDT (23:23 UTC)
Expired
Jun 3, 2010, 8:56 PM EDT
In force
93 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Cumberland County, PA, York County, PA

The radar

The State College radar (KCCX), 109 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 7:30 PM EDTFLASH FLOODCarlisle, PA911 CENTER REPORTED FLOODED ROADS IN CARLISLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
889 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WGUS51 KCTP 032323
FFWCTP
PAC041-133-040215-
/O.NEW.KCTP.FF.W.0013.100603T2323Z-100604T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
723 PM EDT THU JUN 3 2010

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN YORK COUNTY...
  EASTERN CUMBERLAND COUNTY...

* UNTIL 1015 PM EDT...

* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS OVER EASTERN
  CUMBERLAND AND NORTHWESTERN YORK COUNTIES. RADAR ESTIMATES OF
  RAINFALL ARE UP TO 2 INCHES IN LESS THAN AN HOUR NEAR AND EAST OF
  CARLISLE. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP
  HILL...CARLISLE...LEMOYNE...LOWER ALLEN...MECHANICSBURG AND NEW
  CUMBERLAND.

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH AND A HALF ARE POSSIBLE 
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!

&&

LAT...LON 4004 7732 4028 7729 4028 7727 4030 7698
      4015 7674

$$

FORECASTER: DANGELO
2 follow-up statements
325 
WGUS71 KCTP 040001
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
801 PM EDT THU JUN 3 2010

PAC041-133-040215-
/O.CON.KCTP.FF.W.0013.000000T0000Z-100604T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-CUMBERLAND PA-
801 PM EDT THU JUN 3 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
EASTERN CUMBERLAND AND NORTHWESTERN YORK COUNTIES...

AT 755 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT SOME 
STREET FLOODING HAS OCCURRED IN AND AROUND CARLISLE...BUT THE WATER 
HAS ALREADY BEGUN TO RECEDE FROM THE STREETS. 

THE RAIN HAS ENDED ACROSS THE ENTIRE WARNING AREA...BUT SOME 
FLOODING MAY CONTINUE AS THE WATER FILLS THE THE CREEKS AND STREAMS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP HILL...
CARLISLE...LEMOYNE...LOWER ALLEN...MECHANICSBURG AND NEW CUMBERLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4004 7732 4028 7729 4028 7727 4030 7698
      4015 7674

$$

FORECASTER: DANGELO
191 
WGUS71 KCTP 040056
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
856 PM EDT THU JUN 3 2010

PAC041-133-040105-
/O.CAN.KCTP.FF.W.0013.000000T0000Z-100604T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-CUMBERLAND PA-
856 PM EDT THU JUN 3 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN CUMBERLAND
AND NORTHWESTERN YORK COUNTIES...

THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND FLOOD WATERS
NO LONGER POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WATER IS RECEDING AND ONLY SOME MINOR FLOODING PROBLEMS MAY 
CONTINUE FOR AN HOUR OR TWO.

&&

LAT...LON 4004 7732 4028 7729 4028 7727 4030 7698
      4015 7674

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 4:04 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 3, 4:04 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
404 PM EDT THU JUN 3 2010

.SYNOPSIS...
A FRONTAL BOUNDARY WILL OSCILLATE NORTHWARD AND SOUTHWARD IN THE
VICINITY OF PENNSYLVANIA DURING THE NEXT SEVERAL DAYS...BRINGING
FREQUENT OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS. BY EARLY
NEXT WEEK...AN UPPER LEVEL TROUGH IS LIKELY TO MOVE OVER THE
REGION...BRINGING COOLER AND DRIER CONDITIONS.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
BOUNDARY LAYER THETA-E RIDGING FAVORING AREAS SOUTH OF THE
TURNPIKE SOUTHWARD TO CENTRAL VA AND EASTWARD INTO THE LOWER SUSQ.
AND NRN MD THIS AFTERNOON AND EVENING. SVR THUNDERSTORM WATCH IN
EFFECT FOR THESE AREAS UNTIL 900 PM EDT.

STRONG DESTABILIZATION TAKING PLACE DURING PEAK HEATING OVER THESE
AREAS WITH LAPS MU CAPES INDICATING POCKETS OF 1500 J/KG CAPES NOW
FROM FRANKLIN COUNTY EASTWARD ACROSS THE SOUTHERN PORTIONS OF YORK
AND LANCASTER COUNTIES. ALTHOUGH VERTICAL WIND SHEAR IS ADMITTEDLY
MEAGER...ONLY 20-25 KTS...COULD SEE SOME PULSING STORMS WITH
ENOUGH DD CAPES TO PRODUCE ISOLATED WIND DAMAGE. DO NOT THINK
TODAY'S STORMS WILL BE SEVERE HAILERS GIVEN INSTABILITY AND
VERTICAL CAPE PROFILES.

THE LOSS OF DAYTIME HEATING AND ADVECTION OF A DRIER LOW LEVEL AIR
MASS ASSOCIATED WITH GREAT LAKES HIGH PRES WILL SPELL AND END TO
CONVECTION TONIGHT. EXPECT AT LEAST PARTIAL CLEARING FROM NW-SE
OVERNIGHT WITH SOME PATCHY FOG PSBL.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
SIMILAR THINKING TO PREVIOUS FOR THE DAYTIME ON FRIDAY...WITH WEAK
HI PRES PASSING ACROSS UPSTATE NY PROVIDING FAIR AND WARM CONDS.
FRONTAL BNDRY SOUTH OF THE MASON DIXON TO START THE DAY LINE WILL
LIFT NORTHWARD LATE FRIDAY AHEAD OF APPROACHING SHORTWAVE. SREF DATA
INDICATING A RETURN OF LOW MOISTURE AND MODERATE CAPES ACROSS
SOUTHERN PA BY LATE IN THE DAY...ENOUGH TO INITIATE SCT PM TSRA
ALONG THE RIDGETOPS OF THE SOUTH. MOST CU DEVELOPMENT SHOULD BE
ACROSS THE HIGH TERRAIN OF THE SOUTH...AND THE LEAST ACROSS THE
MIDDLE SUSQ VALLEY. ENS MEAN 850 TEMPS SUPPORTIVE OF HIGHS FROM
THE M70S NW MTNS...TO U80S LOWER SUSQ VALLEY.

INCREASING SOUTHERLY FLOW AHEAD OF APPROACHING SHORTWAVE OVR THE
GRT LKS WILL PUSH FRONT NORTHWARD THRU CENTRAL PA FRI
NIGHT...PERHAPS ACCOMPANIED BY A FEW TSRA. WILL PLACE HIGHEST POPS
ACROSS THE NW MTNS LATE FRI NITE TO COINCIDE WITH ARRIVAL OF LL
JET.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
REGION STARTS THE PERIOD IN THE WARM SECTOR AS SFC LOW/ASSOCIATED
SHORTWAVE WILL PASS TO OUR NORTH ON SAT/SAT NIGHT. SAT/SAT EVE
COULD BE INTERESTING FOR SVR WX POTENTIAL AS LLVL SW WINDS
INCREASE KEEPING BOUNDARY LAYER MOIST AND PROVIDE MODERATE
INSTABILITY. LOOKS LIKE CLOUD COVER LIMITING HEATING AND MID LEVEL
LAPSE RATES WILL HOLD THE KEY AS TO HOW WIDESPREAD TSTORMS GET ON
SAT...BUT ANTICIPATE STORMS ORGANIZING ALONG AND AHEAD OF THE COLD
FRONT...WHICH APPEARS LIKELY TO REACH THE LOWER SUSQ VALLEY
BY EVE.

MODELS INDICATING ANOTHER SHOWERY PERIOD POSS LATER SAT NIGHT
INTO SUN AS FRONTAL BOUNDARY LINGERS JUST TO OUR SOUTH AS ANOTHER
WEAK LOW SLIDES EAST ALONG IT. UPPER LVL FLOW BEHIND THIS FEATURE
BECOMES NORTHWESTERLY EARLY NEXT WEEK...FINALLY PUSHING QUASI-
STATIONARY FRONT AWAY FROM. THIS WILL USHER IN DRIER AND COOLER
CONDITIONS FOR THE FIRST HALF OF NEXT WEEK...WITH DAILY HIGHS IN
THE 70S AND MORNING LOWS IN THE UPPER 40S TO UPPER 50S.

ANOTHER SYSTEM COULD AFFECT THE REGION WED INTO THU...BUT MODELS
VARY CONSIDERABLY ON TIMING AND STRENGTH.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
WIDESPREAD THUNDERSTORM DEVELOPMENT DURING THE NEXT FEW HOURS
COULD CREATE TEMPORARY CIG/VIS RESTRICTIONS ACROSS THE REGION. FOR NOW
ONLY INCLUDED A TEMPO DROP TO IFR IN TSRA AT JST AND MDT...AND
VCTS ELSEWHERE...BUT WILL MONITOR DEVELOPMENT AND AMEND AS NECESSARY WHEN AND
IF STORMS APPROACH AIRFIELDS.

LIGHT WINDS AND PARTIAL CLEARING LATER TONIGHT IN THE WEST MAY
LEAD TO AREAS OF IFR FOG AND STRATUS ESPECIALLY WHERE IT RAINS
TODAY. GUIDANCE SUGGESTS CENTRAL AND ERN SXNS WILL BE MORE
VULNERABLE TO MVFR FOG.

OUTLOOK...
FRI...A.M. MVFR-IFR BR/FG/ST...THEN VFR.
SAT-MON...VFR WITH LOCAL RESTRICTIONS IN SCT SHRA/TSRA.
TUE...MAINLY VFR

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR/STEINBUGL
SHORT TERM...DEVOIR
LONG TERM...RXR
AVIATION...DEVOIR/DICKEY
Hazardous weather outlook, Jun 3, 6:46 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT THU JUN 3 2010

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-042300-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
646 PM EDT THU JUN 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON.
SOME STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056>059-063>066-042300-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
646 PM EDT THU JUN 3 2010

...SEVERE THUNDERSTORM WATCH 251 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON.
SOME STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 3, 3:51 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
351 PM EDT THU JUN 3 2010

PAZ036-032015-
FRANKLIN PA-
351 PM EDT THU JUN 3 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN COUNTY...

AT 348 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLAYLICK IN SOUTHERN
FRANKLIN COUNTY...MOVING EAST AT ABOUT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GREENCASTLE AROUND 400 PM AND WAYNESBORO
AROUND 415 PM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 6.

THIS WILL ALSO IMPACT ROUTE 11 FROM THE MARYLAND BORDER TO
GREENCASTLE.

LAT...LON 3972 7802 3982 7796 3980 7747 3972 7746
      3972 7796

FORECASTER: DANGELO
Special weather statement, Jun 3, 4:59 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 PM EDT THU JUN 3 2010

PAZ033-034-032130-
BEDFORD PA-SOMERSET PA-
459 PM EDT THU JUN 3 2010

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SOMERSET AND
WESTERN BEDFORD COUNTIES...

AT 455 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOMERSET...MOVING EAST
AT 25 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR NEW BALTIMORE AROUND 505 PM...SCHELLSBURG
AROUND 520 PM...SCHELLSBURG AROUND 525 PM AND MANNS CHOICE AROUND 530
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 119 AND 151...I-99 BETWEEN
MILE MARKERS 0 AND 14.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220.

LAT...LON 3993 7894 4011 7895 4028 7839 3979 7843

FORECASTER: MARTIN
Special weather statement, Jun 3, 5:04 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 PM EDT THU JUN 3 2010

PAZ004-032200-
WARREN PA-
504 PM EDT THU JUN 3 2010

...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...

AT 500 PM EDT...A STRONG THUNDERSTORM WAS 21 MILES NORTH OF OIL
CITY...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ENTERPRISE...AND COLUMBUS AROUND 510 PM...
GRAND VALLEY AROUND 515 PM...GRAND VALLEY...SPRING CREEK...AND BEAR
LAKE AROUND 520 PM...GARLAND...AND LOTTSVILLE AROUND 530 PM...
TIDIOUTE AROUND 535 PM AND SUGAR GROVE AROUND 540 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.

OTHER STRONG STORMS ARE NEARBY. PERSONS ACROSS WARREN COUNTY
SHOULD REMAIN ALERT FOR ADVERSE WEATHER CONDITIONS AND SEEK
SHELTER IF THREATENING WEATHER IS SIGHTED...OR A WARNING IS
ISSUED.

LAT...LON 4200 7900 4162 7902 4162 7957 4163 7962
      4199 7963 4200 7962

FORECASTER: MARTIN
Special weather statement, Jun 3, 6:28 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
628 PM EDT THU JUN 3 2010

PAZ026-028-036-056-063>065-032330-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-JUNIATA PA-PERRY PA-
YORK PA-
628 PM EDT THU JUN 3 2010

...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...NORTHERN ADAMS...
NORTHERN FRANKLIN...NORTHWESTERN YORK...SOUTHEASTERN HUNTINGDON...
SOUTHERN PERRY AND SOUTHWESTERN JUNIATA COUNTIES...

AT 623 PM EDT...A STRONG THUNDERSTORM WAS 15 MILES NORTHWEST OF
SHIPPENSBURG...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ORRSTOWN AROUND 635 PM...NEWBURG...AND
FAYETTEVILLE AROUND 640 PM...BLAIN...AND SHIPPENSBURG AROUND 645
PM...NEWVILLE AROUND 705 PM AND BLOSERVILLE AROUND 715 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 187 AND 235...I-81 BETWEEN
MILE MARKERS 14 AND 62.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94.

OTHER STRONG STORMS ARE NEARBY. PERSONS ACROSS THE REGION SHOULD
SEEK SHELTER IF THREATENING WEATHER IS NOTED...AND A WARNING IS
ISSUED.

LAT...LON 4031 7696 3986 7706 3992 7790 4037 7777

FORECASTER: MARTIN
Special weather statement, Jun 3, 6:36 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT THU JUN 3 2010

PAZ005-006-010-011-032330-
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-
636 PM EDT THU JUN 3 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL POTTER...
NORTHERN CAMERON...NORTHERN ELK AND SOUTHERN MCKEAN COUNTIES...

AT 632 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 20
MILES SOUTHEAST OF BRADFORD TO 16 MILES SOUTHWEST OF KANE...MOVING
EAST AT 20 MPH.

SOME STORMS WILL CONTAIN WIND GUSTS TO 40 MPH AND SMALL HAIL.

THESE STORMS WILL BE NEAR PORT ALLEGANY AROUND 640 PM...CROSBY AROUND
645 PM...ROULETTE AROUND 705 PM...WILCOX AROUND 720 PM...COUDERSPORT
AROUND 725 PM AND KEATING SUMMIT AROUND 730 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 66...STATE ROAD 120...STATE ROAD 255.

PERSONS ACROSS THE REGION SHOULD SEEK SHELTER IF THREATENING
WEATHER IS OBSERVED...OR A WARNING IS ISSUED.

LAT...LON 4180 7761 4140 7831 4146 7897 4163 7896
      4183 7832 4184 7761

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 12:10 AM EDTSpecial Weather StatementCTPClearfield20 min
Jun 3, 12:32 AM EDTSpecial Weather StatementCTPCentre, Clearfield43 min
Jun 3, 1:03 AM EDTSpecial Weather StatementCTPCambria27 min
Jun 3, 1:21 AM EDTSpecial Weather StatementCTPClearfield24 min
Jun 3, 3:51 PM EDTSpecial Weather StatementCTPFranklin24 min
Jun 3, 4:59 PM EDTSpecial Weather StatementCTPBedford31 min
Jun 3, 5:04 PM EDTSpecial Weather StatementCTPWarren56 min
Jun 3, 6:01 PM EDTAreal Flood AdvisoryCTPWarren3 hr
Jun 3, 6:28 PM EDTSpecial Weather StatementCTPCumberland, Franklin62 min
Jun 3, 6:36 PM EDTSpecial Weather StatementCTPPotter54 min
Jun 3, 6:58 PM EDTAreal Flood AdvisoryCTPCumberland3 hr
Jun 3, 7:42 PM EDTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon3 hr
Jun 3, 7:49 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon56 min

Nearby

Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.